Hypotonia and poor feeding in an infant exposed to lamotrigine and valproic acid in utero


Takci S., BAYHAN C. , Celik T. , YİĞİT Ş.

TURKISH JOURNAL OF PEDIATRICS, cilt.55, sa.5, ss.546-548, 2013 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 55 Konu: 5
  • Basım Tarihi: 2013
  • Dergi Adı: TURKISH JOURNAL OF PEDIATRICS
  • Sayfa Sayıları: ss.546-548

Özet

Lamotrigine has been considered a safe new-generation antiepileptic drug during the perinatal period for both mothers and infants. Despite the concerns regarding its possible teratogenic effect, very limited data have been reported on the adverse effects of perinatal lamotrigine exposure. Herein, we report a case of an infant with hypotonicity and poor feeding who was exposed to lamotrigine in utero. The drug interaction probability scale indicated a probable relationship between sepsis-like symptoms and exposure to lamotrigine and valproic acid in utero in this infant.